MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline did not open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left internal carotid artery cavernous sinus segment with a max diameter of 5.37 mm and a 4.42 mm neck diameter.The landing zone was 4.47 mm distally and 4.93 mm proximally.It was noted the patient's vessel tortuosity was moderate.It was reported that while using a phenom 27 microcatheter guided by a 0.014 neuro guidewire, it was pushed to the upper m2 segment of the middle cerebral artery.A pipeline stent was delivered through the phenom 27 to the straight segment of the m1.Upon retrieving the microcatheter in situ to deploy the stent tip, it was observed that the stent tip did not open.Additional length was deployed, but the stent still did not fully open.Applying tension did not resolve the issue.A distal access catheter was pushed, and the stent was retrieved and redeployed, but the tip still did not fully open.Attempts were made to retrieve the entire stent to the internal carotid artery and adjust the tension level, but the stent tip still did not open properly.The stent was subsequently retrieved entirely and removed from the body.A new stent was used instead, and the procedure was successfully completed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Pipeline was not used off-label.No patient symptoms or complications were associated with this event.Additional information was received stating that the cause of the event was not determined.The pipeline had not been placed in a vessel bend when it failed to open.In an additional attempt to open the pipeline, the intermediate catheter was pushed to go upper.Ancillary devices include a phenom 27 microcatheter and a 0.014 neuro guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received there was no issue with the phenom catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex device was returned within a shipping box and a plastic bio-pouch.Visual inspection/damage location details: no bends or kinks were found with the pipeline flex pusher.No damage was found with the pipeline flex pusher resheathing pad or sleeves.The pipeline flex pusher tip coil was found bent.The pipeline flex braid was returned detached from the pusher; therefore, the proximal and distal ends could not be identified.Both ends of the pipeline flex braid were found open, but damaged (frayed).The middle of the pipeline flex braid was found damaged (kinked).Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open distal¿ report could not be confirmed as both ends of the pipeline flex braid were found open.Possible causes of ¿failure/incomplete open distal¿ include patient vessel tortuosity, damaged braid, or user deploys braid in vessel bend.It was noted the patient's vessel tortuosity was moderate and the pipeline was not positioned in a bend.Therefore, it is likely that the damage found with the braid contributed to the failure to open.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23003248
Report Number2029214-2025-01978
Device Sequence Number9619396
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public(01)00763000284718(17)280427(10)D035452
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberD035452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer09/10/2025
10/16/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/07/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale